Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 6, 2013, 1:19 AM CDT for Muhlenberg County, Kentucky. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2013, 1:19 AM CDT (06:19 UTC)
- Expired
- Jun 6, 2013, 8:15 AM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 11:22 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 5, 11:22 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1122 PM CDT WED JUN 5 2013 .UPDATE... ISSUED AT 1118 PM CDT WED JUN 5 2013 AVIATION UPDATE. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 102 PM CDT WED JUN 5 2013 MCV/ATTENDANT FRONT OVER WRN MO WILL CONTINUE SLOW MIGRATION EASTWARD TODAY. QUASI WARM FRONT TO OUR SOUTH WILL CONTINUE SLOW WOBBLE NORTHWARD AT SAME TIME. SETUP BY MIDNIGHT TONIGHT WILL BE INTERACTION OF THESE TWO SYSTEMS...WITH PCPN CHANCES INCREASING THRU THAT TIME/WET WEATHER SETTING IN AND LASTING OVERNIGHT. AFTER A BRIEF REPRIEVE TMRW...THE STILL LINGERING/MORPHED QUASI- STATIONARY BOUNDARY SITUATED SOMEWHERE ALONG LOWER OHIO RIVER VALLEY WILL SERVE AS FOCUSING MECHANISM FOR DIURNALLY DESTABILIZED STORM CHANCES. AS UPPER ENERGY SWINGS IN AGAIN...AIDING UPLIFT/ADDITIONAL ROUND OF SHOWERS/STORMS POSSIBLE TMRW PM/EVENING INTO THE OVERNIGHT HOURS. THESE TWO ROUNDS OF PCPN WILL BE ACTING UPON GFS FORECAST SOUNDINGS OF UPWARDS TO 1.75" PW'S...OR 99TH PERCENTILE FOR THIS TIME OF YEAR. DESPITE OVERALL MODEL TRENDING DOWNWARD FROM PREVIOUS RUN...WILL CONTINUE TO OUTLOOK/HIGHLIGHT THE RISK FOR TRAINING ECHOES/PRODUCING LOCALLY HIGHER THAN FORECAST QPF OF 1-2" WHICH MAY CAUSE SOME LOCALIZED FLOODING. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 102 PM CDT WED JUN 5 2013 HIGH PRESSURE WILL HOLD IN PLACE SATURDAY RESULTING IN A DRY FORECAST FOR THE FIRST PART OF THE WEEKEND...WHILE A WARM FRONT WILL LIFT NORTHWARD INTO THE HEARTLAND SUNDAY. THIS WILL COMBINE WITH SOME MINOR PERTURBATIONS IN THE NORTHWEST FLOW ALOFT...BRINGING SEVERAL CHANCES OF RAIN TO THE AREA FROM LATE WEEKEND...WELL INTO THE UPCOMING WORK WEEK. SUNDAY ITSELF MAY REMAIN DRY BUT MODELS AGREE BY SUNDAY NIGHT WE WILL SEE OUR BEST CHC OF RAIN IN THE EXTENDED. HIGH PRESSURE WILL REMAIN OVER THE CENTRAL PLAINS NEXT WEEK WHILE THE STALLED FRONT MEANDERS TO/FRO OVER THE AREA. LATE IN THE WORK WEEK (DAYS 8 AND 9) THE UPPER LEVEL HIGH OVER THE PLAINS BUILDS EAST FORCING THE RAIN EAST AND OUT OF THE AREA. AT LEAST ACCORDING TO THE 00Z WED ECMWF/WITH SOME SUPPORT FROM THE ZERO AND 6Z WED GFS RUNS. WILL MONITOR 12Z RUNS CLOSELY BUT FOR NOW IT LOOKS LIKE A WET EXTENDED...WITH A HINT TOWARD INITIATING A DRY FORECAST DAY 8 AND 9 POTENTIALLY. && .AVIATION... ISSUED AT 1118 PM CDT WED JUN 5 2013 LINGERING CONVECTION AT KPAH...DECREASING AT KCGI...AND MORE LIMITED COVERAGE AT KOWB AND KEVV EARLY ON. MODELS STILL SUGGESTIVE OF LOWERING CIGS TOWARD DAYBREAK...THEN IMPROVEMENT THROUGH THE MORNING AS WINDS TURN NW. CHANCE OF CONVECTION SEEMS TO BE LOWER THAN PREVIOUSLY FORECAST FOR TOMORROW. NOTHING IN THE TAFS AT THIS TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 5, 1:17 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 117 PM CDT WED JUN 5 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 117 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE INTO THE EVENING AND OVERNIGHT HOURS. LOCALLY HEAVY OR REPEAT HEAVY RAINS MAY PRODUCE THE PRIMARY LOCALIZED FLOODING HAZARD. OTHERWISE ISOLATED GUSTS OF DAMAGING WIND IS A POSSIBILITY IF SEVERE WEATHER WERE TO OCCUR...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. SIGNIFICANT FLOODING CONTINUES ON AREA RIVERS...INCLUDING MAJOR RIVER FLOODING ON PORTIONS OF THE MISSISSIPPI RIVER. REFER TO THE WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONTINUED THUNDERSTORM AND HEAVY RAIN CHANCES LINGER THROUGH FRIDAY MORNING...WITH PERHAPS THE BEST CHANCE OF PRIMARY HAZARD LOCALIZED FLOODING THURSDAY AFTERNOON AND EVENING. SIMILARLY ISOLATED DAMAGING WINDS ARE POSSIBLE IF A SEVERE STORM OCCURS BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. SIGNIFICANT FLOODING CONTINUES ON AREA RIVERS...INCLUDING MAJOR RIVER FLOODING ON PORTIONS OF THE MISSISSIPPI RIVER. REFER TO THE WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL AND WEATHER WITH STORMS ARE ENCOURAGED.
In the hours before
Special weather statement, Jun 5, 9:00 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 900 PM CDT WED JUN 5 2013 MOZ100-109-110-060245- BUTLER MO-STODDARD MO-WAYNE MO- 900 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...CENTRAL STODDARD AND NORTHERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 945 PM CDT... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE WAPPAPELLO STATE PARK...MOVING EAST AT 25 MPH. WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LAKE WAPPAPELLO STATE PARK...BLOOMFIELD...SHOOK...WAPPAPELLO AND PUXICO.
Special weather statement, Jun 5, 10:02 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1002 PM CDT WED JUN 5 2013 KYZ001>006-008-009-011>013-016-017-021-022-MOZ110>112-114-060500- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-MARSHALL- CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN-MUHLENBERG-TODD- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...BENTON...MURRAY...EDDYVILLE... CADIZ...PRINCETON...MADISONVILLE...HOPKINSVILLE...GREENVILLE... ELKTON...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1002 PM CDT WED JUN 5 2013 SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 25 MPH ACROSS PORTIONS OF SOUTHEAST MISSOURI AND WEST KENTUCKY THROUGH MIDNIGHT. MOST OF THE ACTIVITY WILL BE SOUTH OF A LINE FROM BLOOMFIELD MISSOURI TO PADUCAH AND MADISONVILLE IN WEST KENTUCKY. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS 30 TO 45... SMALL HAIL AND LOCALLY HEAVY RAINFALL.
Local storm report, Jun 6, 1:14 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
114 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLOOD DRAKESBORO 37.22N 87.05W
06/06/2013 MUHLENBERG KY EMERGENCY MNGR
HWY 431 IN THE DRAKESBORO AREA HAS 4 INCHES OF WATER DUE
TO HEAVY RAINFALL. THE WATER SPANS 60 FEET ALONG THE HWY.
ONE TREE FELL DUE TO SATURATED GROUND.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 46 min |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.